Alert archive / Washington / Gale Warnings in 2016
Gale Warning 68, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 5, 2016, 2:33 AM PDT. It took effect at Aug 5, 2016, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2016, 2:33 AM PDT (09:33 UTC)
- In effect from
- Aug 5, 2016, 12:00 PM PDT
- Expired
- Aug 6, 2016, 2:47 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
557 WHUS76 KSEW 050933 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 233 AM PDT FRI AUG 5 2016 PZZ131-132-051745- /O.CAN.KSEW.SC.Y.0185.000000T0000Z-160805T1200Z/ /O.UPG.KSEW.GL.A.0044.160806T0000Z-160806T1200Z/ /O.NEW.KSEW.GL.W.0068.160805T1900Z-160806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 233 AM PDT FRI AUG 5 2016 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND/SEAS...WEST WIND RISING TO 20 TO 30 KNOTS THIS AFTERNOON THEN TO 25 TO 35 KNOTS FROM LATE THIS AFTERNOON THROUGH THIS EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-051045- /O.CAN.KSEW.SC.Y.0186.000000T0000Z-160805T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 233 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS ARE EXPECTED TO BE LESS THAN 21 KNOTS. $$ PZZ133-051745- /O.EXB.KSEW.SC.Y.0185.000000T0000Z-160805T1500Z/ /O.NEW.KSEW.SC.Y.0187.160806T0000Z-160806T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 233 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WIND/SEAS...NORTHWEST WIND 15 TO 25 KNOTS NORTH OF THE SAN JUAN ISLANDS EARLY THIS MORNING. WIND WAVES 2 TO 4 FEET. SOUTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT OVER THE SOUTHERN SAN JUAN ISLANDS ADJACENT TO THE STRAIT OF JUAN DE FUCA. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-051745- /O.EXB.KSEW.SC.Y.0185.160806T0000Z-160806T1000Z/ ADMIRALTY INLET- 233 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES LATE THIS AFTERNOON AND TONIGHT ADJACENT TO THE STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-051745- /O.EXT.KSEW.SC.Y.0186.000000T0000Z-160806T0000Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 233 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-051745- /O.CON.KSEW.SC.Y.0185.000000T0000Z-160806T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 233 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
581 WHUS76 KSEW 051557 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PDT FRI AUG 5 2016 PZZ131-132-060000- /O.CON.KSEW.GL.W.0068.160805T1900Z-160806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PDT FRI AUG 5 2016 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY... * WIND/SEAS...WEST WIND RISING TO 20 TO 30 KNOTS THIS AFTERNOON THEN TO 25 TO 35 KNOTS FROM LATE THIS AFTERNOON THROUGH THIS EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-060000- /O.EXA.KSEW.SC.Y.0186.000000T0000Z-160806T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 857 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-060000- /O.CON.KSEW.SC.Y.0185.000000T0000Z-160806T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-060000- /O.CON.KSEW.SC.Y.0186.000000T0000Z-160806T0000Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 857 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-060000- /O.CON.KSEW.SC.Y.0187.160806T0000Z-160806T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 857 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WIND/SEAS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-060000- /O.CON.KSEW.SC.Y.0185.160806T0000Z-160806T1000Z/ ADMIRALTY INLET- 857 AM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WIND/SEAS...NORTHWEST WIND RISING TO 15 TO 25 KT LATE THIS AFTERNOON. WIND WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
697 WHUS76 KSEW 052136 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PDT FRI AUG 5 2016 PZZ131-132-060545- /O.CON.KSEW.GL.W.0068.000000T0000Z-160806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PDT FRI AUG 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND/SEAS...WEST WIND RISING TO 25 TO 35 KNOTS. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-060200- /O.EXT.KSEW.SC.Y.0185.000000T0000Z-160806T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 PM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-060200- /O.EXT.KSEW.SC.Y.0186.000000T0000Z-160806T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 236 PM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WIND/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-060545- /O.EXT.KSEW.SC.Y.0187.160805T2136Z-160806T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 236 PM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WIND/SEAS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-060545- /O.EXT.KSEW.SC.Y.0185.160805T2136Z-160806T1000Z/ ADMIRALTY INLET- 236 PM PDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WIND/SEAS...NORTHWEST WIND RISING TO 15 TO 25 KT LATE THIS AFTERNOON. WIND WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
300 WHUS76 KSEW 060947 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 AM PDT SAT AUG 6 2016 PZZ131-061400- /O.CAN.KSEW.GL.W.0068.000000T0000Z-160806T1200Z/ /O.NEW.KSEW.SC.Y.0188.160806T0947Z-160806T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 247 AM PDT SAT AUG 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * WIND/SEAS...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-061100- /O.CAN.KSEW.GL.W.0068.000000T0000Z-160806T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 AM PDT SAT AUG 6 2016 ...GALE WARNING IS CANCELLED... WINDS HAVE DIMINISHED BELOW 20 KNOTS. $$ PZZ133-061100- /O.CAN.KSEW.SC.Y.0187.000000T0000Z-160806T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 247 AM PDT SAT AUG 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED BELOW 20 KNOTS. $$ PZZ134-061100- /O.CAN.KSEW.SC.Y.0185.000000T0000Z-160806T1000Z/ ADMIRALTY INLET- 247 AM PDT SAT AUG 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED BELOW 20 KNOTS. $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 5, 2:30 AM PDT, 3 minutes earlier.
Area forecast discussion, Aug 5, 2:30 AM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
230 AM PDT FRI AUG 5 2016
.SYNOPSIS...An upper level low is centered on the British Columbia
coast near northern Vancouver Island early this morning. The low
will move south and showers will increase as the low center arrives
over Western Washington on Sunday. The low center will shift east of
the Cascades on Monday and the low will linger over Eastern
Washington on Tuesday.
&&
.SHORT TERM...There is not much moisture in the air mass yet but
as the low center slowly drops down over the area the chance for
showers will increase over the weekend. Sunday through Monday
morning looks like the coolest weather with the best chance of
showers and there is a chance of thunderstorms in the forecast for
Sunday afternoon and evening.
.LONG TERM...Showers could linger through Monday and there could be
wrap around moisture feeding around the low through Monday. I think
by Tuesday the threat of showers should probably be out of the
forecast as the low departs, but for now the forecast is unchanged.
Sunnier weather with warming temps will kick in around midweek as
heights recover.
&&
.AVIATION...SW flow aloft over W WA will continue into Saturday as
the fairly deep upper level low currently over the central B.C.
coast moves slowly S over southern Vancouver Island Saturday
afternoon. The air mass over W WA is dry and cloud free this
morning, except for some patchy stratus along the coast and in the
Strait of Juan de Fuca. The stratus along the coast has reached the
KHQM terminal with CIGS OVC008, but should burn off around midday.
Stratus in the Strait of Juan de Fuca could reach KCLM for some
brief IFR CIGS. Otherwise good VFR conditions are expected today
through this evening.
Strong onshore flow developing this evening will result in a marine
push which will bring low level marine moisture across the W WA
interior tonight and Saturday morning. This should produce areas of
stratus with IFR/MVFR cigs. Skies should clear Saturday afternoon.
KSEA...Clear skies today through this evening. MVFR/IFR stratus will
reach the terminal late tonight. Surface winds will be northerly 4-
10 KT this morning will shift westerly after 16Z then continue
through this afternoon. Kam
&&
.MARINE...Onshore flow will continue through tonight, between a
large surface high over the NE Pacific and lower pressure over E WA.
Onshore flow is expected to be stronger this afternoon and evening
and borderline gales are expected in the central and east strait of
Juan de Fuca. The gale watch has been upgraded to a gale warning.
NW flow out of the strait of Georgia early this morning has risen to
24 KT at Sandheads, just NW of Point Roberts, which should affect
the area north of the San Juan islands. Mesoscale models did pretty
well with this event although they were too fast to develop the
winds. A SCA has been issued through 15Z/8 AM.
SCA winds are still blowing over the outer coastal waters and should
continue through this afternoon. Only the near shore waters between
Point Grenville and Cape Shoalwater are expected to have winds
occasionally reaching SCA levels through this afternoon.
The main forecast problem is the increase in onshore flow this
afternoon and evening ahead of the upper level low moving slowly
down the central B.C. coast. UWWRF and Canadian HRDPS models both
indicate borderline gale winds in the central and east strait late
this afternoon and this evening. Confidence in a gale is only so-so
but still tilted enough toward the higher winds so that a gale
warning has been issued. The adjacent waters over the southern San
Juans and northern Admiralty inlet should have companion SCA winds.
The above mentioned fairly deep upper level low will affect the area
this weekend. The weak surface trough reflection of the upper level
low will move over the WA coastal waters Saturday morning. This will
be enough to weaken or even disrupt the onshore flow Saturday
through Sunday morning. Models take the upper low slowly E on
Sunday, which will allow weak onshore flow to redevelop Sunday
evening. Kam
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Gale warning central and east strait this afternoon and tonight.
Small Craft Advisory north inland waters and Admiralty Inlet
tonight.
Small Craft Advisory outer coastal waters from Cape Flattery
to Cape Shoalwater through this afternoon.
Small Craft Advisory near shore waters from Point Grenville to
Cape Shoalwater through this afternoon.
Small Craft Advisory northern inland waters north of the San
Juan Islands until 8 AM this morning.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:33 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.